Alert archive / Virginia / Storm Warnings in 2009
Storm Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this storm warning at Nov 12, 2009, 4:31 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2009, 4:31 AM EST (09:31 UTC)
- Expired
- Nov 12, 2009, 11:18 AM EST
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
725 WHUS71 KLWX 120931 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 431 AM EST THU NOV 12 2009 ANZ534-537-543-121745- /O.NEW.KLWX.SR.W.0002.091112T0931Z-091112T2300Z/ /O.EXT.KLWX.GL.W.0019.000000T0000Z-091113T2300Z/ /O.CAN.KLWX.SC.Y.0149.091113T1100Z-091113T2300Z/ CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 431 AM EST THU NOV 12 2009 ...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ533-121745- /O.NEW.KLWX.SR.W.0002.091112T0931Z-091112T2300Z/ /O.EXT.KLWX.GL.W.0019.000000T0000Z-091113T2300Z/ /O.CAN.KLWX.SC.Y.0148.091113T0000Z-091113T2300Z/ CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- 431 AM EST THU NOV 12 2009 ...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ531-539-121745- /O.CAN.KLWX.SC.Y.0147.000000T0000Z-091112T1100Z/ /O.EXT.KLWX.GL.W.0019.091112T0931Z-091113T2300Z/ /O.CAN.KLWX.SC.Y.0149.091113T0000Z-091113T2300Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESTER RIVER TO QUEENSTOWN MD- 431 AM EST THU NOV 12 2009 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ530-538-121745- /O.CAN.KLWX.SC.Y.0147.000000T0000Z-091112T1100Z/ /O.EXT.KLWX.GL.W.0019.091112T0931Z-091113T1100Z/ /O.EXT.KLWX.SC.Y.0149.091113T1100Z-091113T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- 431 AM EST THU NOV 12 2009 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ532-540>542-121745- /O.EXT.KLWX.GL.W.0019.000000T0000Z-091113T2300Z/ /O.CAN.KLWX.SC.Y.0148.091113T0000Z-091113T2300Z/ CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- 431 AM EST THU NOV 12 2009 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ535-536-121745- /O.EXA.KLWX.GL.W.0019.000000T0000Z-091113T1100Z/ /O.EXT.KLWX.SC.Y.0147.000000T0000Z-091113T2300Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 431 AM EST THU NOV 12 2009 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
737 WHUS71 KLWX 121618 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1118 AM EST THU NOV 12 2009 ANZ533-534-537-543-130030- /O.CAN.KLWX.SR.W.0002.000000T0000Z-091112T2300Z/ /O.CON.KLWX.GL.W.0019.000000T0000Z-091113T2300Z/ CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 1118 AM EST THU NOV 12 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE STORM WARNING. A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ530-130030- /O.CAN.KLWX.GL.W.0019.000000T0000Z-091113T1100Z/ /O.EXT.KLWX.SC.Y.0149.091112T1618Z-091113T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- 1118 AM EST THU NOV 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ535-130030- /O.CAN.KLWX.GL.W.0019.000000T0000Z-091113T1100Z/ /O.CON.KLWX.SC.Y.0147.000000T0000Z-091113T2300Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- 1118 AM EST THU NOV 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ531-539-130030- /O.EXT.KLWX.GL.W.0019.000000T0000Z-091113T1100Z/ /O.EXA.KLWX.SC.Y.0149.091113T1100Z-091113T2300Z/ CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESTER RIVER TO QUEENSTOWN MD- 1118 AM EST THU NOV 12 2009 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A SMALL CRAFT ADVISORY...IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. A GALE WARNING IS NOW IN EFFECT UNTIL 6 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ538-130030- /O.CON.KLWX.GL.W.0019.000000T0000Z-091113T1100Z/ /O.CON.KLWX.SC.Y.0149.091113T1100Z-091113T2300Z/ PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- 1118 AM EST THU NOV 12 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ536-130030- /O.CON.KLWX.GL.W.0019.000000T0000Z-091113T1100Z/ /O.EXT.KLWX.SC.Y.0147.000000T0000Z-091113T2300Z/ TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- 1118 AM EST THU NOV 12 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ532-540>542-130030- /O.CON.KLWX.GL.W.0019.000000T0000Z-091113T2300Z/ CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- 1118 AM EST THU NOV 12 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this storm warning went out at Nov 12, 3:43 AM EST, 48 minutes earlier.
Area forecast discussion, Nov 12, 3:43 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 AM EST THU NOV 12 2009
.SYNOPSIS...
THE MID-ATLANTIC WILL REMAIN BETWEEN COASTAL LOW PRESSURE TO THE
SOUTHEAST AND HIGH PRESSURE ACROSS THE GREAT LAKES AND THE
NORTHEAST. THIS WILL KEEP A MOIST EASTERLY TO NORTHEASTERLY FLOW
ACROSS THE REGION FOR THE NEXT SEVERAL DAYS. HIGH PRESSURE WILL
BUILD ACROSS THE REGION LATE THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOTS GOING ON. WL CONCENTRATE ONLY ON THE BIG IMPACT ITEMS HERE.
LOPRES OFF ILM WL STRENGTHEN TDA AS H5 LOW CUTS OFF IN RESPONSE TO
DIGGING S/WV ENERGY. RAIN WL CONT WHERE IT IS ALREADY. DEFORMATION
AXIS WL MV LTL...BUT REORIENT ITSELF A BIT MORE SW-NE BY TAFTN.
ALSO...BACK EDGE WL SLIDE A PINCH SE AS SYSTEM BECOMES VERT STACKED.
NOW...FOR THE HAZARDS...
WND...HV EXTENDED WND ADVY THRU TNGT...AND EXPANDED IT TO INCL BOTH
CALVERT AND ST MARYS CNTYS. 60-70 KT LLJ CNTRD NEAR H8 WL CRASH
ONSHORE LT THIS MRNG...SCRAPING SERN CNTYS. ALREADY SEEING WND GUSTS
ARND 30 MPH WELL AHD OF THE LLJ AND MORE FVRBL MIXING. THE ONE
CAUTION IS H9 INVSN NOTED ON MOST MDL GDNC...WHICH MAY PREVENT IDEAL
MOMENTUM TRANSFER. HWVR...CONDS MORE FVRBL NEAR THE BAY...LEAVING
THE ERN SIDE OF THESE CNTYS QUITE VULNERABLE.
PCPN...THIS SYSTM AN AMPLE RAIN PRODUCER. FORTUNATELY...MOST OF THAT
HAS BEEN S OF CWFA. MDT RA WL BE MORE COMMON ACRS CENTRL VA-SRN
MD...AND A FEW PDS OF HVY RA MAY BE MIXED IN. BUT...PWAT REMAINS
NEAR AN INCH... WHICH IS UNDER THE 2SD BANCHMARK FOR FLASH FLOOD
CONCERNS. IN TERMS OF MORE PROLONGED DURATION FLOODING...RA HAS BEEN
LGT AND SPREAD OUT ENUF TO NOT BE A MJR CONCERN. 6 AND 12 HR FLOOD
GDNC ARND 3 INCHES. WERE NOT THERE YET...NOR FCST TO BE. 88D STP
ESTIMATES HV BEEN CONTAMINATED BY BRIGHT-BANDING. MIGHT GET ANTHR
INCH ACRS SRN MD...AND HALF INCH UP TO CHO-DCA-NAK. LTL IF ANY ACRS
PTMC HIGHLANDS...WHICH WL ALSO PREVENT RIVERS FM RISING MUCH. POPS
TAKEN AS MUCH FM OBS AS MDL GDNC...AS CAT POPS ACRS MUCH OF CWFA.
WSW...EVE SHIFT YDA RECEIVED SNW REPORTS...AND RAISED WWA FOR
HIGHLAND-PENDTLN CNTYS TIL 6AM. FM WFO RLX...SNOWSHOE RECVD UNDER AN
INCH. NOT MUCH ELSE TO GO ON. ZN SHUD BE QUITE LMTD PER MDL SNDGS TO
ELEVS ABV 3000 FT. AFTR SUNRISE...TEMPS SHUD WARM JUST ENUF TO CHG
PCPN TO ALL RA. SO...WL DROP ADVY WITH THIS ISSUANCE.
CSTL FLOODING WL BE ADDRESSED IN SEPARATE SXN BLO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
RAIN AND WND CONTS TNGT AS LOW SITS AND SPINS OFF NC. DEF ZN SHUD
PIVOT A BIT MORE N-S...AND AN AXIS OF HVYR RA INVOF LLJ SHUD MV
INLAND ACRS ERN CNTYS. CONSEQUENTLY HV BUMPED UP POPS OVNGT VS EVE
IN NE MD. WND ADVY FM 1ST PD WL CONT INTO THE 2ND PD. 20-30 KT
GUSTS COMMON W OF ADVY BUT E OF BLURDG...INVOF OF SAID LLJ. CF
ISSUE REMAIN...DISCUSSED BLO. TEMPS WON/T DROP MUCH.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE COASTAL LOW /HAVING REACHED PEAK INTENSITY ON THU/ WILL BE IN A
WEAKENING STATE THROUGH FRI INTO SAT. THE PHASING PROCESSES WILL
HAVE RUN THEIR COURSE ON THE SYSTEM AND THE UPPER CUT-OFF LOW WILL
BE VERTICALLY STACKED UPON THE SFC LOW...GRADUALLY WEAKENING THE
SYSTEM AS A WHOLE. DURING THIS PROGRESSION...THE SYSTEM WILL DRIFT
BASICALLY EWD OVERNIGHT THU INTO FRI...W/ THE RESIDUAL STRONG LOW
LEVEL JET SLIDING NWD UP THE CHESAPEAKE /ALSO WEAKENING AS IT MOVES
FURTHER NORTH/. RESULTANT EFFECTS OF THIS WILL BE A GRADUAL DECREASE
IN THE PRECIP SHIELD...THO IT WILL BE FAIRLY STEADY CLOSER TO THE
BAY STILL /THROUGHOUT THE DAY FRI/...DISSIPATING BACK ACROSS THE
WRN-MOST AREAS OF THE CWA. WINDS WILL ALSO BEGIN TO SUBSIDE TO ABOUT
HALF STRENGTH OF THE WED/THU INTENSITIES.
MID-HIGH POP RANGES FOR MUCH OF THE AREA ON FRI...THO QPF WILL BE
MUCH LIGHTER AS THE OVERALL INTENSITY OF THE LOW LEVEL JET FORCING
DIMINISHES. LATE FRI INTO SAT MRNG...THE LEFTOVER PRECIP WILL BE
DISSIPATING AS THE ACTIVITY MOVES NE...DRYING OUT ACROSS THE REGION
BY MID AFTN. DRIER NLY FLOW WILL RESIDE ACROSS THE REGION...STILL
BREEZY ON THE BAY /SEE COASTAL FLOOD SECTION FOR FRI-SAT TIDAL
FLOODING FORECAST/.
THE UPPER LOW RESPONSIBLE FOR THIS ACTIVE PERIOD WILL STILL BE JUST
OFF THE CAROLINA COAST INTO SUNDAY...KEEPING A THIN-ELONGATED
STRETCH OF LIGHT RAIN/CLOUDS STREWN ACROSS THE ATLC COAST BUT MOST
OF THIS WILL BE WELL AWAY FROM THE CWA. TEMPS WILL BE ALLOWED TO
RISE BACK INTO THE M60S ON SUNDAY...AS AN ELONGATED UPPER RIDGE
SLIDES UP ACROSS THE ERN SEABOARD.
THE NEXT SYSTEM ON THE HORIZON IS STILL ONE THAT IS SLOWLY GEARING
UP ACROSS THE WRN HALF OF THE CONUS. SEVERAL DISORGANIZED AND
ALTOGETHER WEAK UPPER VORT WILL CONTINUE SLIDING DOWN INTO THE PAC
NW AND THE NRN ROCKIES. ONLY SCATTERED ACTIVITY WILL BE REALIZED
ACROSS THESE REGIONS UNTIL A DEEP WAVE PUSHES DOWN OVER THE GREAT
BASIN SAT-SUN. IT/S TREK THAT FAR SOUTH WILL MAKE IT CUT-OFF FROM
THE POLAR JET AND THEN...GUIDANCE BEGINNING TO POINT TOWARD A
GRADUAL TRACK ACROSS THE CNTRL PLAINS INTO EARLY NEXT WEEK. YET
ANOTHER SIMILAR WAVE /MOVING INTO THE PAC NW BY MID WEEK/ WILL THEN
PUSH THE CUT-OFF LOW OVER THE GREAT LAKES AND BASICALLY CREATE A
WARM SECTOR AREA OVER THE MID ATLC /PRE-FRONTAL/ AND BRING THE
CHANCES FOR RAIN BACK FOR MID WEEK.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
WET CONDS WL CONT THRU VALID TAF PKG...BUT RESTRICTIONS WONT BE ALL
THAT SGFNT. MVFR WL GNLY PREVAIL THRU THE PD...W/ STRONG NELY WNDS.
INT HE CSTL PLAIN...WND GUSTS 25-30 KT...BUT MUCH STRONGER WNDS
EXIST ALOFT-- A 60+ LLJ WL DVLP TDA IN DC AREA ABT 3000-5000 FT OFF
THE SFC.
THE STRONG COASTAL LOW WILL BEGIN TO WEAKEN ON FRI...THO STILL KEEP
THE MID ATLC UNDER IT/S RAIN-WIND INFLUENCE FOR ALL OF FRIDAY AND
EARLY SAT. GRADUALLY...WINDS/RAIN WILL SUBSIDE FROM WEST TO EAST
DURING THIS PERIOD...THO GUSTY WINDS WILL STILL BE PRESENT ON
FRIDAY...ESPECIALLY CLOSER TO THE BAY /AND ESPECIALLY IN THE
MORNING/. BY SAT...MUCH OF THE ACTIVITY WILL BE WELL OFF THE MID
ATLC COAST...W/ HIGH PRESSURE BUILDING IN THRU THE EARLY PART OF
NEXT WEEK.
&&
.MARINE...
HV MADE CHGS TO HEADLINES AS CSTL STORM DEEPENS OFF THE CAROLINAS.
PER GFS/NAM BUFKIT AND LWX WRF-ARW4...HV UPGRADED MID CHSPK BAY AND
LWR PTMC TO A STORM WRNG TDA. GLW REST OF WATERS TDA AND EVERYWHERE
TNGT. 60+ LLJ STRENGTHENS TDA S OF WATERS AND THEN PIVOTS ACRS
ENTIRE MARINE AREA TNGT. BEST CHC AT 50 KT GUSTS IN THE MAIN CHANNEL
OF THE BAY. ANZ537 ADDED FOR THE MOUTH OF THE RIVER. WL NEED TO
ASSESS MIXING DURING DAYLIGHT HRS...AND THEN STORM WRNG MAY NEED TO
BE EXPANDED IF MOMENTUM TRANSFER BEING REALIZED.
GALE FORCE WINDS WILL CONTINUE TO EFFECT THE BAY INTO FRIDAY...AS
THE COASTAL BEGINS TO WEAKEN. BY MID AFTN...CONDITIONS WILL BEGIN TO
DROP BACK TOWARD HIGH-END SCA GUSTS AND LINGER THRU MUCH OF THE
OVERNIGHT HRS. MID-RANGE SCA WILL THEN BE THE NORM INTO SAT...AS THE
LOW CONTINUES TO MOVE AWAY FROM THE CAROLINA COAST. BY SUNDAY...SCA
CONDITIONS WILL BEGIN TO SUBSIDE...THO STILL STAY IN THE 10-15KT
RANGE INTO MONDAY...AS HIGH PRESSURE BEGINS TO SETTLE IN /THRU EARLY
NEXT WEEK/.
&&
.TIDES/COASTAL FLOODING...
MID CHSPK BAY/LWR PTMC SITES SHWG TIDAL DEPARTURES OF 2 FT ATTM.
ANNAPOLIS WATER LVL ALSO STARTING TO DRIFT ABV COURSE...BUT STILL
UNDER A FT. ALL OTHER SITES UP THE BAY/RIVER JUST STARTING TO SHW
DEPARTURES. THAT TREND SHUD CONT. THE COMBO OF DEEP LOPRES OFF THE
CAROLINAS AND HIPRES OVR NEW ENGLND WL LEAD TO CSTL FLOOD ISSUES...
AS WATER GETS DRIVEN INTO BAY AND DEPARTURES WL HV NO WHERE TO GO
BUT INCREASE. GDNC NOT QUITE ONBOARD WITH THIS TREND YET...AND
VIEWED W/ A LARGE DOSE OF SKEPTICISM.
FOR NOW...WL CONT W/ ADVY TDA-TNGT...AND A WATCH THRAFTR. BUT HV
ADDED ANNE ARUNDEL CNTY TO ADVY. AM A LTL CONCERNED THAT MDT
FLOODING MAY BE PSBL IN MID BAY /CALVERT-ST MARYS CNTYS/ SOONER THAN
THAT...AN ASPECT THAT THE DAY SHIFT MAY NEED TO ADDRESS.
FRI/SAT ARE LIKELY THE HIGHLIGHT DAYS FOR COASTAL FLOODING FOR THE
TIDAL POTOMAC AND MD CHESAPEAKE. FRI WILL SEE THE GRADUAL
DISSIPATION BUT STILL STRONG NELY FLOW CONTINUE TO BANK-UP WATER
INTO THE WRN SHORE OF THE BAY AND LOCK-IN WATER TO THE TIDAL
POTOMAC. EACH HIGH TIDE CYCLE WILL BE AN OPPORTUNITY FOR AT LEAST
MINOR AND POSSIBLY MODERATE COASTAL FLOODING. THE RESPONSIBLE LOW
WILL BE SLOWLY DISSIPATING INTO LATE FRI AND MOVING GENERALLY AWAY
FROM THE CAROLINA COAST INTO THE WEEKEND.
BREEZY NLY WINDS WILL OCCUR ON SAT...WHICH WILL BEGIN TO HELP
SUBSIDE THE HIGH DEPARTURES AND PUSH WATER BACK SOUTH ACROSS THE BAY
AND TP. THE OVERNIGHT/EARLY MRNG HIGH TIDE CYCLE ON SAT THO WILL
LIKELY BE THE HIGHEST FOR AREA LOCATIONS...BEFORE THE NLY WINDS CAN
KICK-IN AND BEGIN TO RELIEVE THE HIGH DEPARTURES. BY LATE
SAT...LEVELS WILL CONTINUE TO MOVE TOWARD NORMAL...THO THERE MAY
STILL BE THE POSSIBILITY OF COASTAL FLOODING THRU THE SUNDAY HIGH
TIDE CYCLES BEFORE LEVELS CAN DROP BELOW NORMAL THRESHOLDS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT FOR DCZ001.
MD...COASTAL FLOOD WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT FOR MDZ007-011-013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL 6 AM EST FRIDAY FOR MDZ014-017-
018.
WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR MDZ017-018.
VA...COASTAL FLOOD WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT FOR VAZ052>055-057.
WV...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST FRIDAY FOR ANZ531-532-539>542.
STORM WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ533-534-537-
543.
GALE WARNING FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY FOR
ANZ533-534-537-543.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST FRIDAY FOR ANZ530-
535-536-538.
GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ530-535-536-538.
&&
SYNOPSIS...HTS/KRAMAR
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...GMS
AVIATION...HTS/GMS
MARINE...HTS/GMS
TIDES/COASTAL FLOODING...HTS/GMSHazardous weather outlook, Nov 11, 9:57 PM EST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 957 PM EST WED NOV 11 2009 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 121000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 957 PM EST WED NOV 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC AND THE CHESAPEAKE BAY SOUTH OF SANDY POINT...INCLUDING ADJACENT INLETS. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE UPPER TIDAL POTOMAC AND THE CHESAPEAKE BAY NORTH OF SANDY POINT INCLUDING BALTIMORE HARBOR AND THE CHESTER RIVER. A WIND ADVISORY IS IN EFFECT TONIGHT FOR ST. MARYS COUNTY. OCCASIONAL WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TO IMPACT MAINLY COASTAL PORTIONS OF THE COUNTY ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY. A COASTAL FLOOD ADVISORY IS IN EFFECT EFFECT FOR ST MARYS AND CALVERT COUNTIES FOR LOCATIONS ALONG THE LOWER TIDAL POTOMAC AND CHESAPEAKE BAY. PLEASE REFER TO WBCCFWLWX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM THURSDAY FOR ST MARYS AND CALVERT COUNTIES. A GALE WARNING IS IN EFFECT THURSDAY FOR THE LOWER TIDAL POTOMAC AND THE CHESAPEAKE BAY WHILE A SMALL CRAFT ADVISORY REMAINS IN EFFECT THURSDAY FOR THE UPPER TIDAL POTOMAC RIVER. THE GALE WARNING CONTINUES INTO THURSDAY NIGHT FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF DRUM POINT AND THE LOWER TIDAL POTOMAC. ELSEWHERE...A SMALL CRAFT ADVISORY HAS BEEN EXTENDED INTO THURSDAY NIGHT AND FRIDAY. SMALL CRAFT CONDITIONS MAY CONTINUE INTO SATURDAY. A COASTAL FLOOD WATCH IS IN EFFECT FOR CALVERT AND SAINT MARYS COUNTIES BEGINNING THURSDAY AFTERNOON...AND FOR THE REMAINDER OF THE WESTERN SHORELINE OF THE BAY AS WELL AS ALL COUNTIES ADJACENT TO THE TIDAL POTOMAC RIVER BEGINNING FRIDAY MORNING. THE COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY NIGHT AT THIS TIME... BUT MAY NEED TO BE EXTENDED. LOW PRESSURE EMERGING OFF THE CAROLINA COAST AND HIGH PRESSURE OVER THE NORTHEASTERN UNITED STATES WILL RESULT IN PROLONGED NORTHEASTERLY FLOW. WATER LEVELS WILL RISE AS A RESULT. MODERATE TIDAL FLOODING WILL BE POSSIBLE DURING HIGH TIDE CYCLES THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS THE MIDDLE PORTION OF THE BAY...AND FRIDAY THROUGH FRIDAY NIGHT ACROSS THE ENTIRE ESTUARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-121000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 957 PM EST WED NOV 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT ACROSS HIGHLAND AND PENDLETON COUNTIES FOR ELEVATIONS ABOVE 3500 FEET. PLEASE REFER TO WBCWSWLWX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 9:48 PM EST | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 71 hr |
| Nov 12, 8:30 AM EST | Flood Watch | LWX | King George | 31 hr |
| Nov 12, 6:44 PM EST | Freezing Rain Advisory | LWX | Greene, Madison, Nelson, Page, Rappahannock, Rockingham and 5 more | 9 hr |
| Nov 12, 7:51 AM EST | Areal Flood Warning | LWX | Calvert, Saint Mary's | 6 hr |
| Nov 12, 2:28 PM EST | Coastal Flood Warning | LWX | Calvert, Charles, Saint Mary's | 40 hr |
| Nov 12, 3:33 PM EST | Areal Flood Warning | LWX | Saint Mary's | 6 hr |
| Nov 12, 4:30 PM EST | Areal Flood Warning | LWX | Calvert | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.